Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 18, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 10, 2016, 6:09 PM CDT for Morgan County, Missouri. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2016, 6:09 PM CDT (23:09 UTC)
- Expired
- Apr 10, 2016, 6:38 PM CDT
- In force
- 29 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
County Morgan County, MO
The radar
The Pleasant Hill radar (KEAX), 119 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 5:31 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.2 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 916 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 723 m²/s²
- 0-3 km storm-relative helicity
- 861 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
267
WUUS53 KSGF 102309
SVRSGF
MOC141-110000-
/O.NEW.KSGF.SV.W.0018.160410T2309Z-160411T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
609 PM CDT SUN APR 10 2016
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MORGAN COUNTY IN CENTRAL MISSOURI...
* UNTIL 700 PM CDT
* AT 608 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COLE CAMP...
OR 13 MILES SOUTH OF SEDALIA...MOVING EAST AT 45 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...PUBLIC. A CO-OP OBSERVER THREE MILES NORTHWEST OF COLE
CAMP REPORTED GOLF BALL SIZE HAIL.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SYRACUSE... FLORENCE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3868 9284 3860 9284 3850 9272 3844 9307
3852 9307 3869 9306
TIME...MOT...LOC 2308Z 248DEG 34KT 3850 9319
HAIL...1.75IN
WIND...60MPH
$$
WISE2 follow-up statements
642
WWUS53 KSGF 102325
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
625 PM CDT SUN APR 10 2016
MOC141-110000-
/O.CON.KSGF.SV.W.0018.000000T0000Z-160411T0000Z/
MORGAN MO-
625 PM CDT SUN APR 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHERN MORGAN COUNTY...
AT 625 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTH OF
STOVER...OR 11 MILES SOUTHWEST OF TIPTON...MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SYRACUSE... FLORENCE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3868 9284 3860 9284 3851 9273 3852 9302
3862 9304
TIME...MOT...LOC 2325Z 248DEG 47KT 3857 9296
HAIL...1.00IN
WIND...60MPH
$$
WISE784
WWUS53 KSGF 102338
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
638 PM CDT SUN APR 10 2016
MOC141-102348-
/O.CAN.KSGF.SV.W.0018.000000T0000Z-160411T0000Z/
MORGAN MO-
638 PM CDT SUN APR 10 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MORGAN COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
CENTRAL MISSOURI.
LAT...LON 3868 9284 3860 9284 3851 9273 3852 9302
3862 9304
TIME...MOT...LOC 2337Z 248DEG 34KT 3862 9281
$$
WISEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 3:32 PM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Apr 10, 3:32 PM CDT, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service Springfield MO 332 PM CDT SUN APR 10 2016 .SHORT TERM...(This evening through Monday) Issued at 247 PM CDT Sun Apr 10 2016 Seeing quite a variation in temperatures in and near the forecast area this afternoon. Over southeast Kansas temperatures have risen into the lower/mid 80s ahead of the approaching dry line east of Wichita and the associated cold front extending east northeast from the dryline toward the south side of KC. Persistent cloud cover has held temperatures in the 60s to lower 70s over much the MO Ozarks. Dewpoint temperatures have crept up into the mid 50s to lower 60s over southwest MO/southeast KS. Expect storms to develop over southeast Kansas late this afternoon along the dryline or thermal boundary from clouds along the KS/MO border. LAPS data still indicates some convective inhibition but with temperatures getting so warm, don't think it will be too long before capping inversion breaks. NAM BUFR hodograph remains curved through the evening and with low level jet coming into play, see some potential for rotating storms so included limited tornado threat to HWO for this evening, mainly west of 65. Overall instability will decrease as storms move eastward. However with the front lining up parallel to upper flow we could see some training effects and localized flooding late tonight and early Monday. .LONG TERM...(Monday Night through Sunday) Issued at 247 PM CDT Sun Apr 10 2016 Another Canadian High building southward into the forecast area will drop temperatures into the mid 30s Monday night. Model trends have been a little warmer this run so do not plan on putting any freeze headlines out with this package. Another upper trough moves to the south of the Ozarks on Wednesday. Latest model guidance keeps precipitation south of our area but will need to monitor this feature for potential precip addition to our southern counties. Otherwise we will see mainly dry conditions and a warming trend through mid/late week with upper level ridging over the central US in response to digging upper trough over the western CONUS. This system is expected to affect the region either late Saturday or Sunday. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1227 PM CDT Sun Apr 10 2016 MVFR ceilings will persist through early afternoon across all the TAF sites as a strong low level jet continues to bring moisture into the area. Ceilings should improve and scatter into VFR late this afternoon. This will be brief however as showers and thunderstorms will develop to the northwest of JLN and SGF and push into the area late this evening into the overnight hours. Confidence is somewhat low on the timing of thunder but it does look like near 00z in JLN and closer to 03z at SGF. BBG may be closer to 05z for thunder. Severe thunderstorms are possible with this activity at the TAF sites. Ceilings and vis will both drop in thunderstorms. IFR conditions are expected tomorrow morning at all three sites. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...NONE. && SHORT TERM...Terry LONG TERM...Terry AVIATION...Burchfield
Hazardous weather outlook, Apr 10, 3:36 PM CDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 336 PM CDT SUN APR 10 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-112045- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 336 PM CDT SUN APR 10 2016 ...SEVERE STORMS POSSIBLE LATE THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. SIGNIFICANT LIGHTNING RISK. LIMITED NON THUNDERSTORM WIND RISK. DISCUSSION... WINDS WILL CONTINUE TO GUST TO OVER 30 MPH FROM THE SOUTHWEST THROUGH THE AFTERNOON. AN APPROACHING DRY LINE AND COLD FRONT WILL INTERACT WITH AN INCREASINGLY UNSTABLE AIRMASS AND DEVELOPING LOW LEVEL JET TO PRODUCE STRONG TO SEVERE THUNDERSTORMS ACROSS SOUTHEAST KANSAS AND WESTERN MISSOURI FROM LATE THIS AFTERNOON INTO THE EVENING HOURS. THESE STORMS WILL SPREAD EASTWARD INTO THE REST OF SOUTHWEST AND CENTRAL MISSOURI THROUGH THE LATE EVENING AND OVERNIGHT HOURS. THERE WILL BE AN ELEVATED CHANCE FOR LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS THROUGH THE EVENING. THERE WILL ALSO BE A LIMITED CHANCE FOR TORNADOES...MAINLY ALONG AND WEST OF A LINE FROM CASSVILLE TO VERSAILLES...FROM 5 PM TO MIDNIGHT. AS THUNDERSTORM CONTINUE TO DEVELOP DURING THE OVERNIGHT HOURS...LOCALIZED HEAVY RAIN WILL LEAD TO A LIMITED THREAT FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. RESIDUAL FLOODING OF LOW LYING AREAS WILL BE POSSIBLE ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN THE NEXT SIX HOURS FOR LOCATIONS ALONG AND WEST OF A LINE FROM WARSAW TO ASH GROVE TO CASSVILLE. SPOTTER ACTIVATION MAY BE NEEDED LATER TONIGHT FOR LOCATIONS ALONG AND WEST OF A SALEM TO BRANSON LINE. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) TERRY
In the hours before
Local storm report, Apr 10, 6:04 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
604 PM CDT SUN APR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 3 NW COLE CAMP 38.49N 93.24W
04/10/2016 E0.88 INCH BENTON MO CO-OP OBSERVER
&&
AFOSTERLocal storm report, Apr 10, 6:09 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
609 PM CDT SUN APR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 3 NW COLE CAMP 38.49N 93.24W
04/10/2016 E1.75 INCH BENTON MO CO-OP OBSERVER
&&
AFOSTERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 5:38 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 52 min |
| Apr 10, 6:49 PM CDT | Special Weather Statement | SGF | Benton | 41 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.